1/31/12

novocain

something is happening to me, i think. as sure as the weakness I feel in my body, the cold clamminess in my hand, and as real as the not feeling of numbness on the right side of my face has my eye feeling tired, my cheek numb with a feeling of Novocain--and all of it has me thoroughly spooked. 

the numbness has been irregularly occurring over the last 8-10 months. it sometimes appears with a headache, or migraine, sometimes without. it lasts a few days then disappears into the ether. 

it's hard to explain how it feels. it has varying degrees of 'texture': a rough numbness that comes from a dose of Novocain, as if my skin has been pulled taut--like how the surface of your skin feels after a Vitamin C enriched facial or I suppose if one had a face lift.  my eyelid feels heavier, my face on that side warmer. it's unsettling to say the least. 

after a stupid move searching my symptoms on the web, i am trying my best not to freak out...at least until i know something more than, well, nothing--which is what I know right now. at the advisement of my internist (update: blood test results show no unusual activity: kidneys and blood count ok; anemia ok; negative for lupus and lime disease; recommendation to add a multi-vitamin to my daily intake due to low presence of B-12, currently at 304) i have a preliminary appointment with a neurologist on the 7th. 

until then i'll be taking it easy, and taking notes on how i feel, how it feels on the other side of my face.


Post a Comment